Thunderstorm Wind, Jefferson
- When
- May 2, 8:14 PM CST
- Where
- Jefferson County, 0.91 mi NW of Hamshire
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 29.860, -94.310
A flag pole was broken by high winds.
An isolated severe thunderstorm formed along a cold front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
An isolated severe thunderstorm formed along a cold front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 2, 5:36 PM CST, 2 hours 38 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Lake Charles LA 636 PM CDT Fri May 2 2025 ...New AVIATION... .KEY MESSAGES... - A Severe Thunderstorm Watch has been posted for interior Southeast Texas and portions of Central Louisiana though until 7:00PM CDT. - SPC has placed Southeast Texas and central Louisiana in an Enhanced risk for severe weather this afternoon and evening with the rest of the area in a slight risk for the same period. - Dry and slightly cooler air will move into the area Saturday afternoon through Monday before a pattern change results in a Slight Risk of excessive rain Tuesday && .UPDATE... Issued at 138 PM CDT Fri May 2 2025 Completed 18Z upper air data analysis illustrates the 1km capping inversion has weakened with a nearly adiabatic lapse rate in the sfc- 1km layer. Considering CIN is NIL, several cells will have the potential to utilize present 4400J/Kg*K. Despite the lack of shear aloft, strong updrafts supported by the CAPE and modest 7.0°C/km sfc-3km lapse rate will be able to drive heavy rain / hail cores. Thus primary severe threats likely to occur will be in the categories of damaging wind and hail. This broadly aligns with the 15Z RAP analysis earlier this morning which indicated further destabilization through the the remaining afternoon hours. Convective cells developing over SETX have increased structural integrity into the early afternoon hours. A Severe Thunderstorm Watch remains in effect for interior SETX and portions of south Central Louisiana through 7PM CDT. Clustered convective cells will have the potential to reach severe limits through the late afternoon across the Watch area. Potential exists for the watch to be expanded if early afternoon upper air analysis indicates further destabilization and/or erosion of the marine layer cap to the south and east- toward the lower Acadiana. Kowalski / 30 && .SHORT TERM... (Tonight through Sunday night) Issued at 138 PM CDT Fri May 2 2025 A shortwave trough extends SW of the Great Lakes region this afternoon with a relatively strong Jet Max across the Ozarks. This wave will continue to amplify leading to large scale ascent across the Southern Plains leading into the Lower Mississippi Valley overnight. Weak low to mid level shear will help limit a tornado threat through this evening. That said, a brief spin up is not out of the question through mid evening hours. A cold front boundary extending across the ARKLATEX region will laydown convective showers / storms across the Gulf Coast overnight before pushing offshore Saturday morning. Behind the frontal boundary, winds will shift and pickup out of the north. High pressure driving the dry airmass through the rest of the weekend will lend milder highs, around 80°F, and mostly sunny skies across the CWA. Kowalski / 30 && .LONG TERM... (Monday through next Thursday) Issued at 138 PM CDT Fri May 2 2025 The beginning of the work week will start of dry as the high pressure airmass begins to modify across the SECONUS. Winds will veer East during the afternoon and later increase, becoming onshore southeasterlies by midnight Tuesday. The midweek pattern is a bit unsettled with an non-stationary Omega pattern draped across the CONUS. This results as the aforementioned shortwave responsible for today's convection, wraps up into upper level closed low. Meanwhile an upstream shortwave trough centered along the Southeast Alaskan fjords, will amplify across the western CONUS through the weekend, also forming a closed upper level low near the Four Corners region Tuesday. Historically, these types of Omega blocks can lead to persisting dry or wet conditions depending where the pattern stalls. In this case, where this output has been supported by global deterministic modeling over the past 48+ hours leads to significant amount of Gulf moisture advection over SETX / SWLA into the Southern Plains. As this moisture meets the quasi- stationary frontal boundary Tuesday, WAA increases locally. Model analysis and guidance indicates this boundary would be slow to laydown over the TX / LA Gulf Coast through Thursday afternoon. Hereafter surface troughing along the front appears to fill through the end of the work week. Worth noting the onset of this wet pattern now falls in the 5 day ERO outlook with a Marginal to Slight Risk covering the entire forecast area on Tuesday. Kowalski / 30 && .AVIATION... (00Z TAFS) Issued at 625 PM CDT Fri May 2 2025 Warm, moist airmass located over the northern Gulf states is combining with a slow, southward moving cold front to bring about widespread showery rainfall and isolated clusters of stronger storms. Currently there are sub-severe thunderstorms near LCH and AEX. Expect the same trend to continue into the evening and overnight as the front sags southward. Showery rainfall with periods of heavier rainfall, gusty winds and cells with hail and frequent lightning. North of the front, winds are variable but generally from the north. A very slow turn from southerly winds to northwesterly winds should take place throughout the TAF period. However, as the front lingers nearby, winds can and will vary around the front into the morning hours Saturday. Showery rainfall will continue into the morning. As daytime heating commences, expect a round of renewed convection. The front should sag into the northern Gulf after 18Z resulting in improving conditions thereafter. 11/Calhoun && .PRELIMINARY POINT TEMPS/POPS... AEX 63 79 53 78 / 80 30 0 0 LCH 66 82 57 81 / 80 30 0 0 LFT 67 81 58 80 / 70 60 0 0 BPT 66 84 58 83 / 90 30 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...30 LONG TERM....30 AVIATION...11
Preliminary Local Storm Report
National Weather Service Lake Charles LA
713 PM CDT Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM Flash Flood Moss Bluff 30.30N 93.21W
05/02/2025 Calcasieu LA Trained Spotter
Spotter reports water over portions of N
Perkins Ferry Rd.
&&
mkcPreliminary Local Storm Report
National Weather Service Lake Charles LA
721 PM CDT Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM Tstm Wnd Dmg 2 SSE Oretta 30.50N 93.43W
05/02/2025 Beauregard LA Utility Company
Utility reports 3 broken powerline crossarms
in the Oretta area. Time estimated by radar.
&&
mkcPreliminary Local Storm Report
National Weather Service Lake Charles LA
816 PM CDT Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM Flash Flood 5 SE De Quincy 30.39N 93.38W
05/02/2025 Calcasieu LA Mesonet
Local observation site at Little River at
Holbrook Park Road reports the river is out
of its banks.
&&
mkcSpecial Weather Statement
National Weather Service Lake Charles LA
829 PM CDT Fri May 2 2025
TXZ515-516-615-616-030200-
Northern Orange TX-Lower Jefferson TX-Southern Orange TX-
Upper Jefferson TX-
829 PM CDT Fri May 2 2025
...A STRONG THUNDERSTORM WILL IMPACT JEFFERSON AND WESTERN ORANGE
COUNTIES THROUGH 900 PM CDT...
At 829 PM CDT, Doppler radar was tracking a strong thunderstorm near
Nome, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Hamshire, Port Acres, Sea Rim State Park, Rose City, Pine Forest,
Central Gardens, Fannett, Beaumont, La Belle, China, Vidor, Nome,
Southeast Texas Regional Airport, Nederland, and Port Arthur.
This includes Interstate 10 in Texas between mile markers 862 and
832.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3019 9399 2964 9402 2974 9435 2989 9436
2989 9444 3008 9444
TIME...MOT...LOC 0129Z 270DEG 37KT 2995 9437
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CalhounSpecial Weather Statement
National Weather Service Lake Charles LA
833 PM CDT Fri May 2 2025
LAZ029-033-030200-
St. Landry LA-Avoyelles LA-
833 PM CDT Fri May 2 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN AVOYELLES AND
NORTHEASTERN ST. LANDRY PARISHES THROUGH 900 PM CDT...
At 833 PM CDT, Doppler radar was tracking a strong thunderstorm over
Dupont, or 8 miles southwest of Simmesport, moving east at 55 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Bayou Current, Big Cane, Goudeau, Dupont, Morrow, Plaucheville,
Simmesport, and Evergreen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central Louisiana.
&&
LAT...LON 3104 9173 3099 9178 3097 9181 3087 9180
3085 9182 3084 9180 3081 9181 3080 9178
3078 9176 3077 9212 3095 9210 3106 9172
TIME...MOT...LOC 0133Z 261DEG 46KT 3090 9193
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CalhounPreliminary Local Storm Report
National Weather Service Lake Charles LA
840 PM CDT Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM Flash Flood 3 NW Gillis 30.40N 93.23W
05/02/2025 Calcasieu LA Public
HAM reports water over roadway at the
intersection of HWY 171 and N Perkins Ferry
Rd.
&&
mkcThe Houston radar (KHGX), 86 km away, was scanning. The volume nearest the first event began at 02:11 UTC.
1 thunderstorm wind. Local standard time, as filed.
A flag pole was broken by high winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, May 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1265396.